MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 1.3MM CRUCIFORM SCREWDRIVER SHAFT, SELF-RETAINING

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 1.3MM CRUCIFORM SCREWDRIVER SHAFT, SELF-RETAINING
Catalog Number 313.992
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device used for treatment, not diagnosis.No patient involvement reported.Date of event: unknown.Device is an instrument and is not implanted/explanted.Device history records review not available for reporting at this time.The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during routine inspection, it was found that the tip of screwdriver shaft was broke and was missing a blade.The missing piece was less than 2 mm.It was also reported that the missing piece of the screwdriver was not accounted for and could not be located.It was unknown as to how the device broke.There is no patient involvement.There is no additional information provided.This complaint involves one (1) device.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Part 313.992, lot 3409274: manufacturing site: haegendorf.Release to warehouse date: march 30, 2010.No non-conformance reports (ncrs) were generated during production.Review of the device history record showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.A product investigation was completed: the returned screwdriver was inspected and the complaint was confirmed.Visual inspection performed at customer quality observed that the tip of the screwdriver shaft was broken.Broken fragments were not returned at the customer quality.No new issues were identified on the remaining portions of the returned device.The received condition agree with the complaint description and the complaint was confirmed.Relevant drawings for the returned device were reviewed.Dimensional analysis could not be performed on the relevant features due to the post manufacture damage.No root cause could be determined.A device history review was performed for the returned instrument¿s lot number and no non-conformance reports (ncrs), material review reports (mrrs) or complaint-related issues were identified with the lot number which may have contributed to the complaint condition.Also, based on the device history record review, there is no indication that any issues with material or material properties contributed to the complaint condition.While no definitive root cause could be determined it is possible that any unintended forces encountered by the device such as being dropped off during usage or handling could have contributed to complaint condition.During the investigation, no product design or manufacturing issues or discrepancies were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Corrected data: date of report/date rec¿d by mfr: initially reported as april 03, 2018; should be april 02, 2018.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
1.3MM CRUCIFORM SCREWDRIVER SHAFT, SELF-RETAINING
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7445032
Report Number2939274-2018-51832
Device Sequence Number13717198
Product Code HXX
UDI-Device Identifier10886982188342
UDI-Public(01)10886982188342
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 04/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number313.992
Device Lot Number3409274
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/11/2018
Initial Date Received by Manufacturer 04/03/2018
Supplement Date Received by Manufacturer05/30/2018
Initial Report FDA Received Date04/19/2018
Supplement Report FDA Received Date05/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1